Economics at your fingertips  

Confidence Intervals for Welfare Measures with Application to a Problem of Truncated Counts

Michael Creel () and John Loomis

The Review of Economics and Statistics, 1991, vol. 73, issue 2, 370-73

Abstract: Demand for deer hunting trips was estimated using statistical models based on the normal, Poisson, and negative binomial probability laws. Some of the models accounted for existing sampling truncation. Estimates of Marshallian and Hicksian welfare measures are presented, accompanied by 90 percent confidence intervals based on Krinsky and Robb's procedure. For each of the statistical models, the Hicksian measures are found to be very close to the Marshallian measures, with similar confidence intervals. Accounting for the truncation of the dependent variable has a statistically significant effect on the resulting estimates of welfare measures. Copyright 1991 by MIT Press.

Date: 1991
References: Add references at CitEc
Citations: View citations in EconPapers (18) Track citations by RSS feed

Downloads: (external link) ... 0.CO%3B2-L&origin=bc full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
https://mitpressjour ... rnal/?issn=0034-6535

Access Statistics for this article

The Review of Economics and Statistics is currently edited by Pierre Azoulay, Olivier Coibion, Will Dobbie, Raymond Fisman, Benjamin R. Handel, Brian A. Jacob, Kareen Rozen, Xiaoxia Shi, Tavneet Suri and Yi Xu

More articles in The Review of Economics and Statistics from MIT Press
Bibliographic data for series maintained by Ann Olson ().

Page updated 2022-10-07
Handle: RePEc:tpr:restat:v:73:y:1991:i:2:p:370-73